Alert archive / Missouri / Winter Storm Warnings in 2010

Winter Storm Warning 3, NWS St. Louis, MO

February 20, 2010Adams County, Brown County, Illinois; 4 counties in Missouri

NWS St. Louis, MO issued this winter storm warning at Feb 20, 2010, 3:51 PM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Feb 21, 2010, 12:00 AM CST. It was in force for 24 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2010, 3:51 PM CST (21:51 UTC)
In effect from
Feb 21, 2010, 12:00 AM CST
Expired
Feb 21, 2010, 11:50 PM CST
In force
24 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 2:44 AM CSTSNOW 1.8Quincy, IL0.7 OF AN INCH OF SNOW IN PAST TWO HOURS...TOTAL SO FAR IS 1.8 INCHES. ROADS SNOW COVERED AND SLICK.
Feb 21, 3:00 PM CSTSNOW 4Ewing, MOAROUND 4 INCHES OF SNOW SO FAR. STILL SNOWING.
Feb 21, 3:02 PM CSTSNOW 3Edina, MODISPATCHER ESTIMATES 2-3 INCHES OF SNOW SO FAR. SNOW WITH SOME BLOWING CONTINUING
Feb 21, 3:04 PM CSTSNOW 2.8Quincy, IL2.8 INCHES OF SNOW SO FAR IN QUINCY ILLINOIS PRIMARILY ON GRASSY AREAS...ROADS SLUSHY.
Feb 21, 3:10 PM CSTSNOW 3Shelbyville, MODISPATCHER ESTIMATES 3 INCHES OF SNOW SO FAR...ROADS ARE ALTERNATELY SNOW PACKED OR SLUSHY. SNOW CONTINUING.
Feb 21, 4:22 PM CSTSNOW 5Monticello, MO
Feb 21, 5:00 PM CSTSNOW 4Canton, MO
Feb 21, 5:00 PM CSTSNOW 4Mendon, IL
Feb 21, 5:00 PM CSTSNOW 4Shelbyville, MO
Feb 21, 5:00 PM CSTSNOW 4Steffenville, MO
Feb 21, 5:00 PM CSTSNOW 5Edina, MO
Feb 21, 5:00 PM CSTSNOW 5.5Loraine, IL
Feb 21, 5:00 PM CSTSNOW 6Leonard, MO
Feb 21, 6:15 PM CSTSNOW 2Palmyra, MO
Feb 21, 6:16 PM CSTSNOW 4Quincy, IL
Feb 21, 6:23 PM CSTSNOW 0.5Hannibal, MOSLEET AND SNOW MIX CAUSING HAZARDOUS DRIVING CONDITIONS IN HANNIBAL.
Feb 21, 6:25 PM CSTHEAVY SNOW 6Lewistown, MOCOURTESY OF WGEM
Feb 21, 6:39 PM CSTHEAVY SNOW 7Baring, MO
Feb 21, 8:44 PM CSTSNOW 7.5Lewistown, MO
Feb 21, 9:28 PM CSTSNOW 8.3Mendon, IL
Feb 21, 9:54 PM CSTSNOW 6.5Quincy, ILSTORM TOTAL
Feb 21, 10:19 PM CSTSNOW 8Liberty, ILPUBLIC REPORT...RELAYED BY WGEM
Feb 21, 10:22 PM CSTSNOW 7La Grange, MOPUBLIC REPORT...RELAYED BY WGEM
Feb 21, 10:44 PM CSTSNOW 5.2Quincy, ILNORTH SIDE OF QUINCY...STILL SNOWING LIGHTLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WWUS43 KLSX 202151
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CST SAT FEB 20 2010

...ACCUMULATING SNOW AND SLEET EXPECTED STARTING LATE TONIGHT
THROUGH LATE SUNDAY NIGHT...

.A STORM SYSTEM WILL MOVE INTO SOUTHERN MISSOURI BY SUNDAY
EVENING. AHEAD OF THE SYSTEM...A MIX OF SNOW AND SLEET WILL
DEVELOP OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT
AND PERSIST THROUGH SUNDAY...BEFORE CHANGING OVER TO ALL SNOW BY
SUNDAY EVENING.

ILZ095-096-MOZ018-019-026-027-211130-
/O.UPG.KLSX.WS.A.0004.100221T0600Z-100222T1200Z/
/O.NEW.KLSX.WS.W.0003.100221T0600Z-100222T1200Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
351 PM CST SAT FEB 20 2010

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WARNING FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* A MIX OF SNOW AND SLEET WILL BEGIN LATE TONIGHT. THE WINTRY
  PRECIPITATION MAY MIX WITH RAIN AT TIMES ON SUNDAY BUT WILL WILL
  CHANGE BACK TO ALL SLEET AND OR SNOW SUNDAY EVENING. PERIODS OF
  MODERATE SNOW WILL BE POSSIBLE ACROSS NORTHEAST MISSOURI INTO
  SUNDAY NIGHT.

* 4 TO 8 INCHES OF TOTAL SNOWFALL IS POSSIBLE BY LATE SUNDAY NIGHT
  WITH THE GREATEST AMOUNTS IN NORTHEAST MISSOURI ALONG AND NORTH
  OF A LINE FROM LAGRANGE TO NOVELTY. THE SNOWFALL WILL BE LIGHTER
  SOUTH AND EAST OF THIS AREA...BUT SLEET ACCUMULATIONS OF 1/2
  INCH ARE ALSO EXPECTED.

* UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SLEET AND
  SNOW AND SLIPPERY AS EARLY AS LATE TONIGHT WITH HAZARDOUS TRAVEL
  CONDITIONS CONTINUING THE REST OF THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING.

&&

$$

MOZ034-211130-
/O.UPG.KLSX.WS.A.0004.100221T0600Z-100222T1200Z/
/O.NEW.KLSX.WW.Y.0006.100221T0600Z-100222T1200Z/
MONROE-
351 PM CST SAT FEB 20 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT. 

* A MIX OF SNOW AND SLEET WILL BEGIN LATE TONIGHT...AND CONTINUE
  INTO SUNDAY. THE WINTRY PRECIPITATION MAY MIX WITH OR CHANGE
  OVER TO ALL RAIN ON SUNDAY...BUT SHOULD CHANGE BACK TO SLEET AND
  SNOW SUNDAY NIGHT.

* 1 TO 3 INCHES OF SNOW WITH ADDITIONAL SLEET ACCUMULATIONS OF
  LESS THAN 1/2 INCH ARE EXPECTED.

* UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW AND
  SLEET AND SLIPPERY AS EARLY AS LATE TONIGHT WITH HAZARDOUS
  TRAVEL CONDITIONS CONTINUING THE REST OF THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW AND SLEET. IT ONLY TAKES A SMALL
AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND
PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN
ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ097-MOZ035-036-211130-
/O.NEW.KLSX.WW.Y.0006.100221T0600Z-100222T1200Z/
PIKE IL-RALLS-PIKE-
INCLUDING THE CITY OF...BOWLING GREEN
351 PM CST SAT FEB 20 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM CST MONDAY.

* A MIX OF SNOW AND SLEET WILL BEGIN LATE TONIGHT...AND CONTINUE
  INTO SUNDAY. THE WINTRY PRECIPITATION MAY MIX WITH OR CHANGE
  OVER TO ALL RAIN ON SUNDAY...BUT SHOULD CHANGE BACK TO SLEET AND
  SNOW SUNDAY NIGHT.

* 1 TO 3 INCHES OF SNOW WITH ADDITIONAL SLEET ACCUMULATIONS OF
  LESS THAN 1/2 INCH ARE EXPECTED.

* UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW AND
  SLEET AND SLIPPERY AS EARLY AS LATE TONIGHT WITH HAZARDOUS
  TRAVEL CONDITIONS CONTINUING THE REST OF THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW AND SLEET. IT ONLY TAKES A
SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...
SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN
DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT
OFF GUARD.

&&

$$

CARNEY
3 follow-up statements
981 
WWUS43 KLSX 211007
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
407 AM CST SUN FEB 21 2010

...ACCUMULATING SNOW AND SLEET EXPECTED THROUGH LATE TONIGHT...

.A STORM SYSTEM WILL MOVE INTO SOUTHERN MISSOURI BY THIS EVENING.
AHEAD OF THE SYSTEM...A MIX OF SNOW AND SLEET WILL PERSIST OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TODAY...BEFORE
CHANGING OVER TO ALL SNOW BY THIS EVENING.

ILZ095-096-MOZ018-019-026-027-212230-
/O.CON.KLSX.WS.W.0003.000000T0000Z-100222T1200Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
407 AM CST SUN FEB 21 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A WINTER STORM WARNING FOR SLEET AND SNOW REMAINS IN EFFECT UNTIL
6 AM CST MONDAY.

* SNOW AND SLEET MAY MIX WITH RAIN AT TIMES TODAY BUT WILL CHANGE
  BACK TO ALL SNOW WITH SOME SLEET THIS EVENING. PERIODS OF
  MODERATE SNOW WILL BE POSSIBLE ACROSS NORTHEAST MISSOURI TONIGHT.

* 4 TO 8 INCHES OF TOTAL SNOWFALL...WITH LOCALLY HIGHER AMOUNTS IS
  POSSIBLE BY LATE TONIGHT WITH THE GREATEST AMOUNTS ALONG AND
  NORTH OF A LINE FROM NOVELTY TO QUINCY TO CAMP POINT. THE
  SNOWFALL WILL BE LIGHTER SOUTH AND EAST OF THIS AREA...BUT SLEET
  ACCUMULATIONS OF 1/2 INCH ARE ALSO EXPECTED.

* UNTREATED ROADS AND SIDEWALKS WILL REMAIN COVERED WITH SLEET
  AND SNOW AND SLIPPERY WITH HAZARDOUS TRAVEL CONDITIONS
  CONTINUING THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING.

&&

$$

ILZ097-MOZ034>036-212230-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-100222T1200Z/
PIKE IL-MONROE-RALLS-PIKE-
INCLUDING THE CITY OF...BOWLING GREEN
407 AM CST SUN FEB 21 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A WINTER WEATHER ADVISORY FOR SLEET AND SNOW REMAINS IN EFFECT
UNTIL 6 AM CST MONDAY.

* A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE TODAY. THE
  WINTRY PRECIPITATION MAY CHANGE OVER TO ALL RAIN TODAY...BUT
  SHOULD CHANGE BACK TO SLEET AND SNOW TONIGHT.

* 1 TO 3 INCHES OF SNOW WITH ADDITIONAL SLEET ACCUMULATIONS OF
  LESS THAN 1/2 INCH ARE EXPECTED. SOME LIGHT GLAZING IS POSSIBLE
  THIS MORNING.

* UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW AND
  SLEET AND SLIPPERY WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING
  THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW AND SLEET. IT ONLY TAKES A
SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...
SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN
DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT
OFF GUARD.

&&

$$

BYRD
180 
WWUS43 KLSX 212208
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CST SUN FEB 21 2010

...ACCUMULATING SNOW AND SLEET EXPECTED THROUGH LATE TONIGHT...

.COLD AIR WILL BE DRAWN INTO THE REGION BY THE STORM SYSTEM WHICH
IS AFFECTING THE AREA...AND ANY LINGERING RAIN WILL TURN TO SNOW
THIS EVENING. A BRIEF PERIOD OF SLEET COULD MIX IN WITH THE SNOW.
SNOW WILL TAPER OFF BY MONDAY MORNING.

ILZ095-096-MOZ018-019-026-027-221100-
/O.CON.KLSX.WS.W.0003.000000T0000Z-100222T1200Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
408 PM CST SUN FEB 21 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6
AM CST MONDAY.

* ANY LINGERING RAIN WILL CHANGE TO SNOW THIS EVENING. SNOW WILL
  CONTINUE THROUGH THE NIGHT AND PERIODS OF MODERATE SNOW WILL BE
  POSSIBLE ACROSS NORTHEAST MISSOURI TONIGHT.

* 5 TO 8 INCHES OF TOTAL SNOWFALL IS POSSIBLE BY LATE TONIGHT WITH
  LOCALLY HIGHER AMOUNTS. THE GREATEST AMOUNTS ARE LIKELY ALONG
  AND NORTH OF A LINE FROM NOVELTY TO QUINCY TO CAMP POINT. THE
  SNOWFALL WILL BE LIGHTER SOUTH AND EAST OF THIS AREA.

* UNTREATED ROADS AND SIDEWALKS WILL REMAIN COVERED WITH SNOW
  THROUGH TONIGHT. SLIPPERY AND HAZARDOUS TRAVEL CONDITIONS WILL
  CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW IS
OCCURRING. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

ILZ097-MOZ034>036-221100-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-100222T1200Z/
PIKE IL-MONROE-RALLS-PIKE-
INCLUDING THE CITY OF...BOWLING GREEN
408 PM CST SUN FEB 21 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM
CST MONDAY.

* A MIX OF SNOW AND RAIN WILL CHANGE OVER TO ALL SNOW TONIGHT.

* 2 TO 4 INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS
  MONDAY MORNING.

* UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW.
  SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS WILL
  CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

CARNEY
177 
WWUS43 KLSX 220550
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 PM CST SUN FEB 21 2010

ILZ095-096-MOZ018-019-026-027-220700-
/O.CAN.KLSX.WS.W.0003.000000T0000Z-100222T1200Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
1150 PM CST SUN FEB 21 2010

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER
STORM WARNING. 

THE SIGNIFICANT SNOWFALL IN NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS HAS ENDED. THERE WILL BE A FEW FLURRIES OR SOME VERY
LIGHT SNOW DURING THE PREDAWN HOURS...BUT VERY LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.

HOWEVER...THE HEAVY SNOW OF SUNDAY AND SUNDAY EVENING HAS LEFT
MANY ROADS IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
EXTREMELY HAZARDOUS. IT MAY BE BEST TO POSTPONE YOUR TRAVEL UNTIL
LATER MONDAY MORNING TO GIVE HIGHWAY CREWS TIME TO WORK ON ROADS
THROUGHOUT THE AREA.  IF YOU MUST TRAVEL TONIGHT...PLAN FOR A VERY
SLOW TRIP.

$$

ILZ097-MOZ034>036-220700-
/O.CAN.KLSX.WW.Y.0006.000000T0000Z-100222T1200Z/
PIKE IL-MONROE-RALLS-PIKE-
INCLUDING THE CITY OF...BOWLING GREEN
1150 PM CST SUN FEB 21 2010

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE SIGNIFICANT SNOWFALL IN NORTHEAST MISSOURI HAS ENDED. THERE
WILL BE A FEW FLURRIES OR SOME VERY LIGHT SNOW DURING THE PREDAWN
HOURS...BUT VERY LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

HOWEVER...THE HEAVY SNOW OF SUNDAY AND SUNDAY EVENING HAS LEFT
MANY ROADS IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
EXTREMELY HAZARDOUS...AND ESPECIALLY THOSE ALONG AND NORTH OF A
SHELBINA...QUINCY...MOUNT STERLING LINE.  IT MAY BE BEST TO
POSTPONE YOUR TRAVEL UNTIL LATER MONDAY MORNING TO GIVE HIGHWAY
CREWS TIME TO WORK ON ROADS THROUGHOUT THE AREA. IF YOU MUST
TRAVEL TONIGHT...PLAN FOR A VERY SLOW TRIP.

$$

TRUETT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 12:05 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 20, 12:05 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CST SAT FEB 20 2010

.DISCUSSION...
/333 AM CST SAT FEB 20 2010/

WILL BE ISSUING A WINTER STORM WATCH FOR PART OF NERN MO/W CNTRL
IL FOR LATE TONIGHT INTO SUNDAY. NOT TOO MUCH CHANGE FROM PREVIOUS
THINKING THAT MOST OF THE CWA WILL SEE RAIN FROM THIS STORM
SYSTEM...BUT MODELS HAVE CONVERGED ON THE IDEA THAT SIGNIFICANT
SNOWFALL WITH SOME SLEET WILL OCCUR IN THE NRN CWA.

TODAY LOOKS MAINLY DRY AS AREA WILL LIKE UNDER WEAK SUBSIDENCE IN
THE WAKE OF LOW AMPLITUDE SHORTWAVE TROUGH THAT WILL BE EXITING
THE AREA AT 12Z. PRECIP WILL BECOME WIDESPREAD TONIGHT AS
900-700MB MOISTURE CONVERGENCE INCREASES ON NOSE OF 35KT LOW LEVEL
JET UNDER INCREASING LARGE SCALE ASCENT IN ADVANCE OF SHORTWAVE
TROUGH MOVING INTO THE CNTRL PLAINS. THIS PRECIP WILL CONTINUE
INTO SUNDAY AS SRN STREAM AND GREAT LAKES JET STREAKS BECOME
COUPLED AT THE SAME TIME PWATS INCREASE TO AROUND 0.75 INCHES. THE
CANADIAN GEM/ECMWF/GFS ARE IN VERY GOOD AGREEMENT IN MOVING THE
850MB LOW FROM COU TO SPI TOMORROW NIGHT. GFS/NAM DOES SHOW THAT
THE NRN CWA WILL LIE UNDER DECENT AREA OF 800-700MB FRONTOGENESIS.
UPWARD ASCENT WILL ALSO MAXIMIZE AS THE TROUGH MOVES ACROSS THE
AREA...WITH TIME CROSS SECTIONS SHOWING THE STRONGEST OMEGA
OCCURRING WHERE DENDRITE GROWTH CAN BE MAXIMIZED. SHORTWAVE WILL
QUICKLY MOVE EAST OF THE AREA BY EARLY MONDAY ENDING THE CHANCE OF
ACCUMULATING SNOW.

EXPECT QPF VALUES WITH THIS STORM TO BE IN THE 0.75 TO 1.25"
RANGE BECAUSE OF THE DECENT FORCING AND ANOMALOUSLY HIGH VALUES OF
PWATS. THERE MAY ALSO BE SOME THUNDER OVER THE AREA WHICH COULD
LOCALLY ENHANCE RAINFALL TOTALS. WILL CONTINUE TO MENTION THIS
POTENTIAL IN WEB BRIEFINGS AND THE HAZARDOUS WEATHER OUTLOOK.

THERMAL PROFILES FROM THE NAM/GFS ARE IN GOOD AGREEMENT THAT MOST
OF THE AREA WITH SEE RAIN FROM THIS SYSTEM UNTIL SUNDAY NIGHT WHEN
IT BRIEFLY CHANGES OVER TO SNOW BEFORE ENDING EARLY MONDAY. MODEL
SOUNDINGS DO SHOW A MIX OF SLEET/SNOW FROM NORTH OF COU TO UIN
WITH ALL SNOW IN THE FAR NORTHWEST. TEMPERATURES ARE CURRENTLY
ABOVE NORMAL FOR THE FIRST TIME IN A WHILE. GUIDANCE TEMPERATURES
ARE IN RELATIVELY GOOD AGREEMENT AND DID GO A BIT WARMER IN THE
SRN PART OF THE CWA UNTIL THE FRONT MOVES THROUGH ON SUNDAY NIGHT.

BRITT

&&

.AVIATION...
/1148 AM CST SAT FEB 20 2010/

KSTL...PRIMARY CONCERN FOR THE NEXT 24-30 HOURS WILL BE TRYING TO
TIME CIGS INTO THE TERMINAL THIS EVENING AND THEN TIMING THE START
OF RAIN LATER TONIGHT. AS THE WARM FRONT ASSOCIATED WITH THE
IMPENDING STORM DEVELOPS OVER THE AREA WE SHOULD SEE CIGS DROP
INTO LOW MVFR RANGE AN THEN GO FURTHER DOWN INTO IFR OVERNIGHT AS
THE RAIN BEGINS IN EARNEST. ONCE FLIGHT CONDITIONS GO DOWN I DON'T
EXPECT ANY IMPROVEMENT UNTIL POTENTIALLY SUNDAY AFTERNOON WHEN A
BRIEF BREAK IN THE WEATHER COULD OCCUR. DID NOT INCLUDE THIS IN
THE TERMINAL FORECAST BECAUSE THE LATEST MODEL SOLUTIONS HAVE STL
RIGHT ON THE EDGE OF THE PRECIPITATION SUNDAY AFTERNOON AND I
DON'T HAVE ENOUGH CONFIDENCE IN THAT SOLUTION TO GET CUTE WITH TAF
AT THIS TIME.

FOR THE REMAINING AREA...LOOKS LIKE CIGS OVER CENTRAL AND
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ARE TRYING TO BREAK
UP IN SPOTS SO I WOULD NOT BE SURPRISED TO SEE SOME VFR CONDITIONS
BREAK OUT INTERMITTENTLY THIS AFTERNOON...HOWEVER I THINK IFR WILL
PREVAIL. CLOUDS SHOULD OVERSPREAD THE REST OF THE AREA THIS
EVENING WITH PRECIP NOT TOO FAR BEHIND AS THE WARM FRONT MOVES
SLOWLY FROM KFAM UP THRU CENTRAL AND EASTERN MISSOURI INTO
SOUTHWEST ILLINOIS. LIGHT TO MODERATE RAIN WILL PREVAIL WITH
IFR/LIFR CONDITIONS ACROSS MOST OF THE AREA...EXCEPT FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE RAIN WILL MIX
WITH SNOW. COULD SEE MODERATE SNOW AT TIMES IN FAR NORTHERN PARTS
OF THE BI-STATE REGION PRODUCING LIFR/VLIFR CONDITIONS AFTER 06Z.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
     FOR KNOX-LEWIS-MARION-MONROE-SHELBY.

IL...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
     FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Feb 20, 4:29 AM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
429 AM CST SAT FEB 20 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211030-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
429 AM CST SAT FEB 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW AND SLEET WILL DEVELOP OVER PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS THIS EVENING AND
CONTINUE THROUGH THE NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED
FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS STARTING
AT MIDNIGHT WHERE UP TO 2 INCHES OF ACCUMULATION IS POSSIBLE BY
LATE TONIGHT. SEE THE WINTER STORM WATCH FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MIX OF SLEET AND SNOW WILL CONTINUE OVER PARTS OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS ON SUNDAY. THE
PRECIPITATION WILL CHANGE TO ALL SNOW AND SPREAD SOUTHEAST TO
INCLUDE ALL OF THE AREA ON SUNDAY NIGHT. TOTAL SNOWFALL OF AN INCH
OR MORE IS EXPECTED TO THE NORTHWEST OF A JEFFERSON CITY TO
PITTSFIELD LINE...WITH 4 TO 8 INCHES POSSIBLE IN THE WINTER STORM
WATCH THAT REMAINS IN EFFECT THROUGH SUNDAY NIGHT.

WHERE IT DOES NOT SNOW...FORECAST RAINFALL AMOUNTS THROUGH THE
WEEKEND WILL EXCEED A INCH IN SOME LOCATIONS WHICH MAY CAUSE RISES
ON AREA CREEKS...STREAMS AND RIVERS. STANDING WATER IN LOW LYING
AREAS MAY ALSO OCCUR DUE TO THE FROZEN GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT THE ONSET OF WINTRY PRECIPITATION AND
SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 4:09 AM CSTWinter Storm WatchLSXAdams, Brown12 hr
Feb 20, 3:51 PM CSTWinter Weather AdvisoryLSXPike32 hr

Nearby

Winter Storm Warnings in Missouri, 2010Winter Storm Warnings in Illinois, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.